Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 19, 2021, 2:23 PM MDT for Kimball County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 2:23 PM MDT (20:23 UTC)
- Expired
- Jun 19, 2021, 3:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Cheyenne, WY
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 77 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2627 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402
WWUS85 KCYS 192023
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
223 PM MDT Sat Jun 19 2021
NEZ054-WYZ118-119-192115-
Kimball NE-Central Laramie County WY-East Laramie County WY-
223 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIMBALL...
SOUTHEASTERN BANNER AND SOUTHEASTERN LARAMIE COUNTIES UNTIL 315 PM
MDT...
At 222 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Harrisburg to Pine Bluffs to
near Carpenter. Movement was east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kimball, Pine Bluffs, Oliver Campground, Oliver Reservoir, Kimball
Airport, Carpenter and Bushnell.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 392 and 402.
Interstate 80 in Nebraska between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4140 10383 4140 10339 4114 10373 4100 10408
4101 10451
TIME...MOT...LOC 2022Z 273DEG 19KT 4139 10375 4116 10406 4101 10441
$$
BrothersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 19, 1:44 PM MDT, 39 minutes earlier.
Area forecast discussion, Jun 19, 1:44 PM MDT, 39 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 144 PM MDT Sat Jun 19 2021 .SHORT TERM...(This evening through Monday) Issued at 1205 PM MDT Sat Jun 19 2021 The main concern continues to be with the on going convection developing during the remainder of the afternoon. Latest water vapor loop was showing a fairly pronounced shortwave moving through the Laramie Range. This feature has triggered a few thunderstorms along the dewpoint gradient. More clusters of storms are expected to develop in the Nebraska panhandle this afternoon as this boundary continues to shift east. Movement of the storms will generally be 15 to 25 kts to the east with still the potential for large hail and damaging winds with some of the storms. These strong to severe storms should vacate the forecast area by around 7pm or so. Cannot rule an isolated thunderstorm or two develop behind the boundary before sunset. Otherwise, mostly dry conditions are expected this evening. Meanwhile, the cold front is progged to move through the forecast area late this evening into tomorrow morning. This will bring much cooler temperatures into the area on Sunday. The exception will be in the mountains where continued westerly flow will be in place along with dry conditions. As a result, we are planning on issued a Fire Weather Watch for those areas. Meanwhile, another shortwave is progged to dive southeast through central Wyoming and dive into southeast Wyoming on Sunday night. This feature will bring some beneficial rainfall to the area on Sunday night and slide southeast to the southern Nebraska panhandle late Sunday night into Monday morning. Not expecting any severe weather at this time, but would anticipate some rumbles of thunder through the course of the night across the majority of the area. Monday should be a fairly nice day with light winds as the upper level ridge gradually builds back over the area. .LONG TERM...(Tuesday through Friday) Issued at 210 AM MDT Sat Jun 19 2021 Starting Tuesday afternoon, a dominate ridge pattern will extend across the High Plains bringing dry conditions, low humidity values, mostly clear skies and warm temperatures. Afternoon high temperatures begin to climb across the region with southeastern Wyoming trending mid 80s to lower 90s and the western Nebraska Panhandle reaching the upper 80s to lower 90s. By Wednesday, all cities across the region excluding the mountains are estimated to be above 87 degrees. With the combination of these dry conditions, gusty winds are possible across southeastern Wyoming Tuesday afternoon and Wednesday afternoon. Any outdoor burning is discourage on these near critical fire weather days. Additionally, with a dominate southwest to west wind on Wednesday may cause smoke concerns for sensitive groups due to ongoing wildfires west of our area. This ridge pattern continues until Thursday evening. The next chance of precipitation would fall on Thursday evening and Friday afternoon as short waves of moisture will mostly effect areas east of I-25. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 526 AM MDT Sat Jun 19 2021 KSNY will continue in IFR conditions due to fog until 14Z. The remaining TAF sites across the Nebraska Panhandle and southeastern Wyoming will continue in VFR conditions for the rest of the TAF period. Thunderstorms are expected today starting at 18Z scattered across Wyoming and Nebraska border. These storms will last until 03Z pushing eastward into central Nebraska. Clouds trending BKN to SCT will remain after the thunderstorms clear. && .FIRE WEATHER... Issued at 1205 PM MDT Sat Jun 19 2021 Cloud cover will continue to scour out during the remainder of the afternoon in Fire Weather Zones 301 and 302. This will allow relative humidities to dip into the teens before the front moves through early this evening. This front will continue to slide south this evening and allow for more recovery in the humidity overnight. The mountain zones of 305 and 307 will be slower to recover tomorrow, due to the higher elevation. Therefore, Red Flag Watches have been posted for those areas. Drier and warmer conditions will build back into the region during the remainder of the week which will cause the fuels to dry out and result in more critical fire weather conditions especially along and west of the Laramie Range. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-302. WY...Fire Weather Watch from 10am Sunday to 6pm Sunday for WYZ305- WYZ307 NE...None. && SHORT TERM...REC LONG TERM...AW AVIATION...AW FIRE WEATHER...REC
Hazardous weather outlook, Jun 19, 4:47 AM MDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 447 AM MDT Sat Jun 19 2021 NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-201100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 447 AM MDT Sat Jun 19 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected to develop this afternoon and persist through early evening. Some of these storms are expected to become severe with golf ball sized hail...damaging downburst winds to 70 mph...heavy rainfall leading to localized flash flooding and a possible tornado or two can not be ruled out. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Chances for showers and thunderstorms Sunday and Monday. Warmer and drier conditions Tuesday through Thursday. .Spotter information statement... Spotter activation will be needed along and east of the Interstate 25 corridor after 1 PM today. Spotter activation will be needed in the Nebraska Panhandle after 2 PM through 6 PM this evening. WYZ104-105-109>115-201100- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 447 AM MDT Sat Jun 19 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Elevated to near critical fire weather conditions with gusty winds and low humidity, susceptible to rapid fire weather growth, Tuesday through the rest of the week. .Spotter information statement... Spotter activation will not be needed. WYZ101-103-201100- Converse County Lower Elevations-North Laramie Range- 447 AM MDT Sat Jun 19 2021 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty west to northwest winds and very low humidity expected this afternoon for Converse County and the north Laramie Range. red Flag Warnings are in effect for the area from noon today through 8 PM this evening. Any fires that start today will rapidly spread under these critical conditions. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Elevated to near critical fire weather conditions with gusty winds and low humidity, susceptible to rapid fire weather growth, Tuesday through the rest of the week. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 19, 1:18 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
118 PM MDT Sat Jun 19 2021
WYZ117-118-192000-
Central Laramie County WY-South Laramie Range Foothills WY-
118 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL
200 PM MDT...
At 117 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Natural Fort, or 10 miles southwest of Cheyenne,
moving northeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cheyenne, South Greeley, Ranchettes, Warren AFB, Frontier Park, North
Cheyenne, Warren Af Base, Fox Farm-College and South Greeley High.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 2 and 20.
Interstate 80 in Wyoming between mile markers 346 and 367.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4108 10512 4115 10509 4129 10483 4110 10467
4100 10497 4100 10503
TIME...MOT...LOC 1917Z 231DEG 11KT 4106 10496
BrothersSpecial weather statement, Jun 19, 1:41 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
141 PM MDT Sat Jun 19 2021
NEZ020-192030-
Banner NE-
141 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF...
WESTERN MORRILL AND CENTRAL BANNER COUNTIES UNTIL 230 PM MDT...
At 140 PM MDT, Doppler radar was tracking a strong thunderstorm near
Harrisburg, or 23 miles northwest of Kimball, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Harrisburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4144 10391 4160 10394 4171 10349 4170 10337
4145 10338
TIME...MOT...LOC 1940Z 259DEG 24KT 4154 10383
BrothersSpecial weather statement, Jun 19, 1:51 PM MDT, 32 minutes before
Special Weather Statement National Weather Service Cheyenne WY 151 PM MDT Sat Jun 19 2021 WYZ118-119-192015- Central Laramie County WY-East Laramie County WY- 151 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL 215 PM MDT... At 150 PM MDT, Doppler radar was tracking a strong thunderstorm near Hillsdale, or 15 miles east of Cheyenne, moving east at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Burns. This includes Interstate 80 in Wyoming between mile markers 375 and 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4105 10455 4116 10457 4124 10420 4106 10414 TIME...MOT...LOC 1950Z 260DEG 19KT 4112 10450 Brothers
Special weather statement, Jun 19, 2:23 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
223 PM MDT Sat Jun 19 2021
NEZ054-WYZ118-119-192115-
Kimball NE-Central Laramie County WY-East Laramie County WY-
223 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIMBALL...
SOUTHEASTERN BANNER AND SOUTHEASTERN LARAMIE COUNTIES UNTIL 315 PM
MDT...
At 222 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Harrisburg to Pine Bluffs to
near Carpenter. Movement was east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kimball, Pine Bluffs, Oliver Campground, Oliver Reservoir, Kimball
Airport, Carpenter and Bushnell.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 392 and 402.
Interstate 80 in Nebraska between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4140 10383 4140 10339 4114 10373 4100 10408
4101 10451
TIME...MOT...LOC 2022Z 273DEG 19KT 4139 10375 4116 10406 4101 10441
BrothersThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:18 PM MDT | Red Flag Warning | CYS | 25 hr | |
| Jun 18, 7:21 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jun 18, 7:35 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 40 min |
| Jun 18, 7:54 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 51 min |
| Jun 18, 8:13 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Jun 18, 8:29 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
| Jun 18, 8:30 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Jun 19, 12:54 PM MDT | Fire Weather Watch | CYS | 7 hr | |
| Jun 19, 1:18 PM MDT | Special Weather Statement | CYS | Laramie | 42 min |
| Jun 19, 1:51 PM MDT | Special Weather Statement | CYS | Laramie | 24 min |
| Jun 19, 1:41 PM MDT | Special Weather Statement | CYS | Banner | 49 min |
| Jun 19, 2:04 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 41 min |
| Jun 19, 2:38 PM MDT | Special Weather Statement | CYS | Box Butte | 52 min |
| Jun 19, 2:42 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 36 min |
| Jun 19, 2:46 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 17 min |
| Jun 19, 2:53 PM MDT | Special Weather Statement | CYS | Morrill | 37 min |
| Jun 19, 3:20 PM MDT | Special Weather Statement | CYS | Cheyenne | 55 min |
| Jun 19, 3:31 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 59 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.